Recently had 35 units of Xeomin and developed a slight droop or hang of eyebrows feels heavy, was this over injected? (Photo)

Couldn't this be from injecting too much or too low? It's only the inner sides of eyelids. I sent these pics to my Dr and his response was that I'm developing excess skin and this is natural and only fixed through surgery. I didn't have this at all before the injections, my eyelids were perfect.

Doctor Answers 9

Droopy eye after Xeomin

Often times it isn't the eyelid that is actually drooping. Rather it is the relaxation of the muscle it self that can lead the eyebrow to shift downward. This shift can cause the skin on your upper eyelid to appear as a lower seated eyelid. A follow up with a board certified doctor will be best. I hope this helps. 


Fayetteville Facial Plastic Surgeon
4.7 out of 5 stars 106 reviews

Drooping Brows after Xeomin

Dear NJ patient, 
It seems likely that you had your forehead lines treated and that you had a slight hidden droop of your eyebrows which became noticeable after your forehead wasn't able to easily raise your brows after Xeomin.
Your doctor could try a Xeomin or Botox Browlift to counteract the effect of the Xeomin on the forehead. Otherwise given enough time, the Xeomin will wear off and the condition should improve. I hope this was helpful. 

Adam Scheiner, MD
Tampa Oculoplastic Surgeon
4.3 out of 5 stars 32 reviews

Amount of product and placement are key!

Hello Jennileigh23,

Thank you for your question and your photos. I am sorry to hear that you were not happy with your results. The amount of product you use, and the placement of the product are key. Unfortunately the heaviness in your lids can be caused from the amount used and/or the placement of Xeomin. Only time will reverse the effect, and that is usually 3-4 months. Hope this helps.

Dr Faraz

35 units of Xeomin and developed a slight droop or hang of eyebrows feels heavy

Hi, I have used Botoix, Xeomin or Disport for over 30 years. It's best to think of Botox, Xeomin or Dysport as a treatment to soften unwanted lines and wrinkles while allowing some facial movement to avoid the "frozen" look. Avoiding injections within 1 fingers width, of the eyebrows, will avoid creating dropping of the brows and upper eyelids.

Hope this helps.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.6 out of 5 stars 24 reviews

Eyelid drops after eyelid

Hello, and thanks for your question. I'm sorry you did not get the result you had hoped for. 

It is possible that you had a little too much injected, or that it was placed sub optimally. The effects usually wear off in about 3 months. To maximize the likelihood of a favorable outcome, I recommend that you only get treated by a well-trained and experienced dermatologist or plastic surgeon.

Hope this opinion is helpful to you. Best of luck, Dr. Frucht.   

Corey Frucht, MD, PhD
Santa Barbara Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Eyelid Droop

It could have been caused by either cause that you mentioned.  Also, some forehead lines are the result of raising the brows to compensate for the hooding of the lids.  When these muscles are relaxed with a product such as Xeomin, the lids and brows often sag.

Eyebrow Droop AFTER Botox or Xeomin

No one develops sudden excess forehead skin OR increased weight of the brows after a Botox or Xeomin injections. The most likely explanation is that the muscles which normally LIFT and hold the brows up were weakened by the Botox or Xeomin. This happens when the muscles are injected directly by an injector who does not appreciate how important those muscles are in keeping the brows up by coming too close to the brows OR by the Botox/Xeomin being seeping. migrating or being massaged into the muscles by the injector or the patient. It WILL get better.

Peter ALDEA, MD

Peter A. Aldea, MD
Memphis Plastic Surgeon
4.9 out of 5 stars 102 reviews

Xeomin and Eyebrow Droop

The best way to avoid eyebrow droop after Botox or Xeomin injections is to use a conservative (low) dose of Botox or Xeomin and stay relatively high on the forehead.  My typical starting dose for the horizontal forehead lines is 5-10 units.  Some people need a bit more, but you can always add more if needed.  My typical dose for the glabella or 11's is 15-20 units.  Make sure that you see an expert injector.  Precise, conservative injections are the way to go in my hands.
Regards,
Dr. Ort

Richard Ort, MD
Lone Tree Dermatologic Surgeon
5.0 out of 5 stars 22 reviews

Hanging of eyebrow after 35 units of xeomin

35 units is a strong dose in my experience for the average horizontal brow wrinkle patient. It's an average dose if it was shared between the horizontal forehead lines and the vertical frown lines.   If your brows feel heavy and can't be raised with effort you may have either received a bit too much or too low an injection.  Keep in mind however that these injections do not cause numbness and that the strength of the action peeks at around two weeks and then lessens somewhat.  
Let your physician know your experience the next time you seek treatment to try to avoid a recurrence and good luck.

Jon A Perlman MD FACS
Certified, Am Board of Plastic Surgery
Extreme Makeover Surgeon ABC TV
Beverly Hills, Ca

Jon A. Perlman, MD
Beverly Hills Plastic Surgeon
5.0 out of 5 stars 30 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.